Type-I hypersensitivity reaction secondary to deferasirox intake


Isik P., Yarali N., Bay A., Ozmen S., Tunc B.

UHOD - Uluslararasi Hematoloji-Onkoloji Dergisi, vol.20, no.1, pp.42-44, 2010 (SCI-Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 20 Issue: 1
  • Publication Date: 2010
  • Journal Name: UHOD - Uluslararasi Hematoloji-Onkoloji Dergisi
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, TR DİZİN (ULAKBİM)
  • Page Numbers: pp.42-44
  • Keywords: Deferasirox, Skin rash, Type-I hypersensitivity reaction
  • Ankara Yıldırım Beyazıt University Affiliated: No

Abstract

Deferasirox is a new generation tridentate iron chelator. We report a ten-year old ß-thalassaemic boy, who had type-I hypersensitivity reaction due to deferasirox intake. At the seventh day of deferasirox treatment, he admitted to our clinic with the complaints of pruritic skin rash which began from the neck that spreaded throughout the body. After the termination of deferasirox treatment, the rash didn't recur. When deferasirox was restarted, similar skin rashes reappeared immediately. The skin prick, intradermal and patch tests and oral deferasirox provocation test were performed after 1 year, and the former reaction did not appear. Here in we showed when the defasirox was used first time even it caused some allergic reactions, however during the time period it can be used again due to the possibility of development of immune tolerance.